Shortness of breath...side effect from medication?
Hello, my name is Nicole, 21 year old female. I have inappropriate sinus tachycardia and mild mitral valve prolapse. I have had all the usual tests. My last echo was in April, and came back normal. I had a chest x ray last week because of a cough that would not go away. This came back normal as well. I am currently taking Toprol XL 50 mg, 25 in the am and 25 in the evening. Recently, the past month or so, I have been experiencing shortness of breath/feeling like I'm not getting enought air. I have been to the doctor at my University, who didn't hear any wheezing or anything she seemed concerned about when she listened to my chest. My questions are 1) Could this shortness of breath be a side effect of the Toprol? 2) If I had some sort of cardiomyopathy, such as HCM, wouldn't the beta blocker HELP the shortness of breath? 3) Does a normal chest x ray rule out cardiac problems that would cause shortness of breath? I would like to note that before I started this medication in January I did not have shortness of breath, just the racing heart episodes. I also have a history of panic attacks, could anxiety be exacerbating this feeling? Thank you for your time.
I am not sure, but when I had shortness of breath, the MRI showed a more better picture of the heart that may help, if this does not help, It could be food allergies. Have you tried a blood test for food intolerances. I found certain foods I couldn't tolerate actually helped be breathe better when I cut them out. I am not sure though,. Just thought I would throw that out there.
I've never had a blood test for food intolerances. That's a good idea. I would probably first try reducing wheat because it is a common allergen, and I don't have that much dairy. Which foods did you cut out? Thanks :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.